Acute Care Volume 21, Issue 7

Medication Safety Alert! April 7, 2016

In this week's issue:

  • QuarterWatch™ Latest Edition: Cancer Risks with Biological Products for Psoriasis; Sudden Hearing Loss with Tadalafil and Sildenafil
  • Simple packaging change could help reduce drug diversion
  • Restasis mixed up with Refresh Celluvisc
  • Intravenous (IV) line disinfection caps can become foreign bodies
  • Quarterly Action Agenda (January - March 2016)
  • We need your input! Draft Guidelines for Safe Use of Subcutaneous Insulin across the Continuum of Care  
    • Available for public comment beginning April 8, 2016
Featured article

ISMP’s QuarterWatch™ provides an overview of drug safety issues reflected in adverse drug events reported to the US Food and Drug Administration (FDA) in the third quarter of 2015 (the latest data available for research). Based on these data and the previous 3 quarters of data, this report identifies:

  • Reports of cancer associated with products used to treat psoriasis, particularly potent immunosuppressants
  • New evidence that drugs for erectile dysfunction and pulmonary hypertension can cause sudden hearing loss

Reporting totals

In the third quarter of 2015, FDA received 332,226 adverse drug...

Access this Newsletter

Purchasing Options

Purchase access to this individual issue

Purchase a year's access to this bi-weekly publication (25 issues)